Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 27, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 14, 2026, 12:26 PM MDT for 5 counties in Colorado. It took effect at Mar 15, 2026, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 12:26 PM MDT (18:26 UTC)
- In effect from
- Mar 15, 2026, 11:00 AM MDT
- Expired
- Mar 15, 2026, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
414 WWUS85 KPUB 141826 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1226 PM MDT Sat Mar 14 2026 COZ224-151030- /O.UPG.KPUB.FW.A.0021.260315T1700Z-260316T0200Z/ /O.NEW.KPUB.FW.W.0027.260315T1700Z-260316T0200Z/ /O.CON.KPUB.FW.W.0026.000000T0000Z-260315T0400Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1226 PM MDT Sat Mar 14 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 224. * WINDS...West 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220>222-225>237-150400- /O.CON.KPUB.FW.W.0026.000000T0000Z-260315T0400Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1226 PM MDT Sat Mar 14 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 222, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 220, 221, 222, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * WINDS...West 25 to 35 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
300 WWUS85 KPUB 150357 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 957 PM MDT Sat Mar 14 2026 COZ224-152000- /O.EXP.KPUB.FW.W.0026.000000T0000Z-260315T0400Z/ /O.CON.KPUB.FW.W.0027.260315T1700Z-260316T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 957 PM MDT Sat Mar 14 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph on Sunday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220>222-225>237-150500- /O.EXP.KPUB.FW.W.0026.000000T0000Z-260315T0400Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 957 PM MDT Sat Mar 14 2026 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 222, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... Humidity levels continue to increase leading to the expiration of the Red Flag Warning at 10 pm tonight. $$
673 WWUS85 KPUB 151913 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 113 PM MDT Sun Mar 15 2026 COZ224-160200- /O.CON.KPUB.FW.W.0027.000000T0000Z-260316T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 113 PM MDT Sun Mar 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
776 WWUS85 KPUB 160154 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 754 PM MDT Sun Mar 15 2026 COZ224-160300- /O.EXP.KPUB.FW.W.0027.000000T0000Z-260316T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 754 PM MDT Sun Mar 15 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... Winds across the San Luis Valley have diminished as humidity levels have increased. With criticial fire weather conditions no longer anticipated, the Red Flag Warning for the San Luis Valley will be allowed to expire at 8 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 14, 11:25 AM MDT, 1 hour 1 minute earlier. Its key messages:
- Critical to extreme fire danger for most areas today and across the San Luis Valley on Sunday.
- Strong/Damaging winds over the Higher terrain Saturday evening spreading across the Plains early Sunday behind a strong cold front.
- Wind driven snow across the central mountains Saturday evening, and possibly across the Pikes Peak region early Sunday morning.
- Very warm potentially record breaking temperatures for the middle to end of next week.
Area forecast discussion, Mar 14, 11:25 AM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Sat Mar 14 2026 .KEY MESSAGES... - Critical to extreme fire danger for most areas today and across the San Luis Valley on Sunday. - Strong/Damaging winds over the Higher terrain Saturday evening spreading across the Plains early Sunday behind a strong cold front. - Wind driven snow across the central mountains Saturday evening, and possibly across the Pikes Peak region early Sunday morning. - Very warm potentially record breaking temperatures for the middle to end of next week. && .SHORT TERM /THROUGH SUNDAY/... Issued at 200 AM MDT Sat Mar 14 2026 Latest water vapor imagery and upper air analysis has moderate westerly flow aloft across the region early this morning, with stronger flow aloft across the Intermountain West and Pac NW Coast as an embedded short wave is translating through at this time. Water vapor imagery is also indicating mid and upper level moisture streaming out ahead of said wave at this time. Latest model data continues to indicate increasing west to northwest flow aloft through the day today, with strong northwest flow aloft across the region tonight into the day Sunday, as said embedded wave translates east into the the High Plains by Sunday afternoon. With that said, will continue to see increasing winds across the higher terrain through the morning, with winds mixing down across the lower elevations through the late morning and afternoon. Westerly winds of 25 to 35 mph, with gusts to 50 to 60 mph remain expected across the area this afternoon, strongest over and near the higher terrain. The strong downslope will support very warm temperatures in the 70s to low 80s across plains, with 50s and 60s expected across the higher terrain. This, combined with low humidity levels and dry antecedent conditions, will bring critical to extreme fire weather conditions to most of south central and southeast Colorado today, with Red Flag Warnings in tact from 11 am through 10 pm Saturday. Latest data does indicate the highest fire danger across the mid Arkansas River valley late this afternoon, though confidence in widespread extreme conditions is not high enough to upgrade to a PDS Red Flag Warning at this time. Current records for today are 67F in Alamosa in 2017, 75F in Colorado Springs in 1935 and 83F in Pueblo in 2003. For tonight into early Sunday morning, with strongest winds aloft will translate across south central and southeast Colorado, with 60 to 80 mph winds possible across the higher terrain overnight. We have upgraded the high wind watch to a high wind warning for the central mtns into the southeast mountains, with the strongest winds expected after 06Z which will continue through mid Sunday morning before tapering off into the afternoon. Will need to watch for possible addition of the higher terrain of the La Garita mtns, as latest data supports the axis of strongest winds across this area later Sunday morning. We have also added a winter weather advisory across the central mtns, generally north of Cottonwood Pass, where 2 to 5 inches of wind driven snow will be possible. Further east, will also need to watch the potential for a brief mountain wave across the Pikes Peak region from around 02Z-06Z Sunday, before forward shear increases enough to shuts off the wave potential. Passing system sends a strong cold front across eastern Colorado early Sunday morning, with current High Wind Watch remaining in place across the plains. Latest data continues to support strong northerly winds of 40 to 60 mph developing behind the front, and will likely need to upgrade to a high wind warning with the next package. Models also continue to support a period of wind driven snow developing behind the front early Sunday morning, especially in the Pikes Peak/Palmer Dvd region, with strong fgen and upslope. Latest model data is also trending cooler on Sunday, especially across the plains, with strong caa keeping highs in the 30s to lower 40s. Further west, much drier air filters into the region, and with continued gusty winds, we have issued a Fire Weather Watch for the San Luis Valley from late Sunday morning through Sunday evening. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 200 AM MDT Sat Mar 14 2026 Strong northerly flow aloft Sunday night weakens through the day Monday, with a reprieve of fire weather conditions expected. There may still be spotty critical fire weather conditions across the San Luis Valley, as temperatures warm to around seasonal levels into the 50s across the lower elevations, with 30s and 40s expected across the higher terrain. There also could be a few showers across the central mtns, as the northwest flow helps squeeze out lingering moisture. For Tuesday onward, upper level ridging looks to rebuild across the region, bringing the potential for spotty critical fire weather conditions to portions of south central and southeast Colorado, as well as very warm and possibly record breaking temperatures from the middle to end of the week. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1125 AM MDT Sat Mar 14 2026 KCOS, KPUB, and KALS: VFR conditions are expected over the next 24 hours. Gusty will develop very early in this TAF period for all three TAF sites if they haven't already. These gusty winds are expected to remain in place through the remainder of this TAF period, though with westerly winds becoming more northwesterly to northerly as a storm system and associated cold front quickly push across the area tonight. In addition blowing dust may become a concern, but particularly tomorrow morning as mixing starts to develop. Otherwise, pockets of mid to high level clouds and dry conditions are anticipated. With that said though, snow showers may impact KCOS tonight with the initial storm passage, however, strong downsloping winds may limit any precipitation development around KCOS at all. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for COZ220>222- 224>237. Winter Weather Advisory from 10 PM this evening to 3 PM MDT Sunday for COZ058-060. High Wind Warning from 6 PM this evening to 3 PM MDT Sunday for COZ060-061-072>075-087. Red Flag Warning from 11 AM to 7 PM MDT Sunday for COZ224. Fire Weather Watch Sunday evening for COZ224. High Wind Warning from midnight tonight to 7 PM MDT Sunday for COZ084>086-088-089-093>099. && SHORT TERM...MW LONG TERM...MW AVIATION...SIMCOE
Hazardous weather outlook, Mar 14, 4:36 AM MDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 436 AM MDT Sat Mar 14 2026 COZ058>089-093>099-151045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 436 AM MDT Sat Mar 14 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions, along with strong, gusty winds, are expected across the majority of our area today and into tonight. Over the plains, winds will be around 25 to 35 mph, with gusts of 50 mph or more. Over the mountains, wind gusts could exceed 70 mph at times. Conditions will be favorable for rapid fire growth and intensification. Later tonight, light snow will fall over the peaks of the central mountains. Combined with the ongoing winds, blowing snow is expected to reduce visibility and cause dangerous travel conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds will continue across the area on Sunday, along with critical fire weather conditions over the San Luis Valley. Warm and dry conditions are expected to return to the area on Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/GARBEROGLIO
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:28 PM MDT | High Wind Warning | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more | 44 hr |
| Mar 13, 11:49 PM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 38 hr |
| Mar 14, 12:01 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.